, Volume 33, Issue 1, pp 143-155
Date: 04 Jun 2004

Covering a Ball with Smaller Equal Balls in ℝn

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We give an explicit upper bound of the minimal number νT,n of balls of radius 1/2 which form a covering of a ball of radius T > 1/2 in ℝn, n \geq 2. The asymptotic estimates of νT,n we deduce when n is large are improved further by recent results of Böröczky, Jr. and Wintsche on the asymptotic estimates of the minimal numberof equal balls of ℝn covering the sphere Sn-1. The optimality of the asymptotic estimates is discussed.